Incredible testimony by former ADF senior officer.
I’m currently working on another major story involving criminality and corruption within the Australian government and the Australian Defense Force, and I thought I would give you a peek at what it’s about and some of what will be included in it.
It’s formally known as the “Senate Foreign Affairs, Defence and Trade Legislation Committee Inquiry into the National Commissioner for Defence and Veteran Suicide Prevention Bill 2020 and the National Commissioner for Defence and Veteran Suicide Prevention (Consequential Amendments) Bill 2020”. It is yet another in a string of previous inquiries looking into mental health issues and suicide prevention among ADF veterans.
They don’t believe mefloquine toxicity is real.
I have obtained the complete and unredacted testimony and body of evidence that was given to the committee by a former senior officer in October of this year. Among the evidence were copies of these email communications made by officials within the Australian Ministry of Defense. It is clear that despite the evidence, the Australian Department of Defense continues to refuse to believe in mefloquine toxicity and the fact that thousands of veterans are suffering or have died because of it.
Many more will suffer and die unless the Australian government wakes up and decides to actually do something about the problem.
From: on behalf of CCS.MENTAL.SOCIAL.HEALTH
To: Kelaher, Cath DR; Williams, Felicity DR; Ross, Victoria DR 1
Subject: Invitation to participate in Anti-malarial Health Assessment Co-design Workshop (23 January 2020) [SEC=UNCLASSIFIED]
Date: Friday, 20 December 2019 5:17:51 PM
As you know, a number of veterans are of the view that they are suffering an acquired brain injury due to taking anti-malarial medications Mefloquine or Tafenoquine 20 years ago. There was a Senate inquiry into this very issue in 2018 which found there was no evidence to support this but noted that those who believed this have real symptoms (possibly related to many other factors) and should be offered care.
…..Leonie Nowland, Assistant Secretary, Client Coordination and Support
From: Ross, Victoria DR 1
To: Kelaher, Cath DR; Tindall, Katherine CAPT – RAN; Lawson, Stephen CAPT – RAN 2; Williams, Felicity DR
Subject: prep for DVA co-design workshop [SEC=UNCLASSIFIED]
Date: Monday, 2 September 2019 10:21:00 AM
Attachments: 20190322 GP Clinical management guidelines – veterans with complex health issues.pdf
UK GWS assessment.pdf
AFP Managing unexplained symptoms in GP 2015.pdf
Hi everyone,Dr. Victoria Ross Senior Medical Advisor, Military Population Health
I think we’re still meeting with DVA this Wednesday although it’s a bit confusing. Attached is some background info, perhaps we could discuss our position on Tuesday so we’re all on the same page. From my perspective the issues are
· It’s not all about the mefloquine. The veterans at whom this assessment is aimed are those with complex symptomatology/conditions who aren’t accessing health care or feel that they are not receiving the ‘right’ health care. The intent is to improve engagement with the health care system and appropriate care to optimise their health and wellbeing. It’s about acknowledging their concerns, assessing their symptoms and finding a way forward. We are concerned that there is potential for the doctors doing the assessment to accept and/or reinforce that mefloquine/tafenoquine are the cause of the veteran’s poor health etc.
· This health assessment appears to be in addition to the extant Veteran Health Check. Does it need to be?
· How does continuity of care factor in. If this assessment is done by a BUPA provider, will they continue on as the veteran’s GP? The primary issue is that these veterans are not engaged with or don’t trust the system. There is a risk that their care may become even more fragmented.
CP3-7-091 Department of Defence
Evidence was also given about an incident involving a hand grenade and a soldier senior commanders would later refer to as “Boom Boom”.
On the evening of 11 December 2000, Private Christopher Carter and a colleague were posted on sentry duty in a guard tower at the D Company forward operating base (FOB) near Aidabeleten village. Private Carter had previously exhibited behavioural symptoms consistent with quinoline poisoning, but a decision was made for him to continue taking the trial anti-malarial drug. On this occasion, Private Carter became psychotic, took an ADF F1 grenade from his colleague, removed the pin and dropped or threw the grenade. The grenade exploded and Private Carter was injured by the blast.
The 1 RAR chain of command immediately fabricated a cover story for this adverse event and the resulting grenade accident. ADF operational reports, United Nations reports and media reports of the incident state that D Company was attacked by a suspected East Timorese militiaman, who purportedly threw a grenade or explosive device into the D Company FOB.1819 On 12 December 2000, ADF media spokesperson Major David Munro stated:
“Suspected militia threw an explosive device. We can’t ascertain whether or not it was a hand grenade or a home-made device. In the explosion Private Christopher Carter was wounded or suffered minor shrapnel wounds to the lower left leg and also in the buttock”
In response to the purported “attack,” a helicopter was called in to evacuate Private Carter to Dili for medical treatment. A quick reaction force of helicopters, armoured vehicles and additional troops was called in to conduct a security sweep around the FOB. The following morning, Major Stothart ordered soldiers from D Company to conduct a security clearance of Aidabeleten village, on the false pretext of the purported “attack” the previous night, and to search for the “suspected militia” or related evidence of the “attack.” During a subsequent formal ADF “investigation” into the incident, several of the D Company soldiers informed the investigators that the grenade in question was an ADF F1 grenade, not a “militia” grenade or other explosive device. The official version of these events is a complete fabrication, regardless whether it occurred during a clinical drug trial.
The Aidabeleten grenade incident is probably the most spectacular cover-up of an adverse drug reaction in the history of clinical trials, however it is only one of the many severe ADRs which were covered up during Study 033 and the other AMI quinoline drug trials…Submission to the Senate Foreign Affairs, Defence and Trade Legislation Committee Inquiry into the National Commissioner for Defence and Veteran Suicide Prevention Bill 2020 and the National Commissioner for Defence and Veteran Suicide Prevention (Consequential Amendments) Bill 2020